Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 98, NWS North Platte, NE

June 8, 2006Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 8, 2006, 9:20 PM MDT for Cherry County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2006, 9:20 PM MDT (03:20 UTC)
Expired
Jun 8, 2006, 10:00 PM MDT
In force
40 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Cherry County, NE

The radar

The North Platte radar (KLNX), 121 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 3.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2006-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 904 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2006-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
904 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
2100 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 090321
SVRLBF
NEC031-090400-
/O.NEW.KLBF.SV.W.0098.060609T0320Z-060609T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
920 PM MDT THU JUN 8 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 1000 PM MDT

* AT 914 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  NORTH OF MORGAN LAKE...OR ABOUT 19 MILES SOUTHEAST OF GORDON...AND
  MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHWEST OF INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD
  AND 7 MILES SOUTHEAST OF INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD
  BY 930 PM MDT...
  HIGHWAY 61 CROSSING THE NIOBRARA RIVER BY 940 PM MDT...
  MERRIMAN BY 950 PM MDT...
  8 MILES WEST OF ELI BY 1000 PM MDT...

LAT...LON 4294 10204 4226 10202 4230 10113 4297 10113

$$

POWER
2 follow-up statements
000 
WWUS53 KLBF 090347
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1047 PM CDT THU JUN 8 2006

NEC031-090400-
/O.CON.KLBF.SV.W.0098.000000T0000Z-060609T0400Z/
CHERRY NE-
947 PM MDT THU JUN 8 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT
FOR WESTERN CHERRY COUNTY...

AT 938 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HIGHWAY 61 MILE MARKER 210...OR ABOUT 22 MILES EAST OF
GORDON...MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MERRIMAN BY 955 PM MDT...
  HIGHWAY 20 MILE MARKER 140...8 MILES WEST OF ELI AND 9 MILES WEST
  OF HIGHWAY 20 MILE MARKER 150 BY 1000 PM MDT...

LAT...LON 4294 10204 4226 10202 4230 10113 4297 10113

$$

POWER
000 
WWUS53 KLBF 090400
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1059 PM CDT THU JUN 8 2006

NEC031-090409-
/O.EXP.KLBF.SV.W.0098.000000T0000Z-060609T0400Z/
CHERRY NE-
959 PM MDT THU JUN 8 2006

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHERRY COUNTY EXPIRES
AT 1000 PM MDT...

THE STORM THAT PROMPTED THE WARNING HAD FALLEN BELOW SEVERE LIMITS.

LAT...LON 4294 10204 4226 10202 4230 10113 4297 10113

$$

POWER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:24 PM MDT, 7 hours 56 minutes earlier.

Area forecast discussion, Jun 8, 1:24 PM MDT, 7 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
224 PM CDT THU JUN 8 2006

.DISCUSSION...
ACTIVE SEVERE WEATHER PATTERN CONTINUES TONIGHT AND FRIDAY. SATURDAY
IS QUESTIONABLE AS THE CANADIAN COLD FRONT CURRENTLY ACROSS NERN
NEB COULD BE POSITIONED FAR SOUTH ACROSS SRN KS IN THE WAKE OF SEVERE
WEATHER TONIGHT AND FRIDAY. EXPECT THE SEMI-TROPICAL MOISTURE
CURRENTLY EMBEDDED ACROSS THE WRN U.S. WILL IGNITE SEVERAL ROUNDS
OF SEVERE WEATHER AS A DOUBLE BARREL PACIFIC SHORT WAVE WORKS
EASTWARD TONIGHT AND FRIDAY.

TEMPERATURE FCST IS A HYBRID OF CANADIAN AND DESERT SW AIR. TEMPS
FRIDAY HAVE BEEN HELD TO MID 90S SOUTH TO MID 80S NE. ON FRIDAY THE
SFC LOW AND STATIONARY FRONT ARE EXPECTED TO BE ACROSS SRN NEB...
PERHAPS SHIFTING THE FOCUS FOR SEVERE WX EAST OF HIGHWAY 83 AND
ACROSS THE NERN ZONES WHERE CAPE...SHEAR AND CAP STRENGTH WILL BE
MOST FAVORABLE. FOR TONIGHT THE FOCUS IS NORTH AND WEST ACROSS THE
PANHANDLE ZONES AND SW NEB. SATELLITE SUGGESTS A DISTURBANCE IS
EMERGING NEWD OUT OF THE COLO ROCKIES WHICH STRETCHES FAR S ACROSS
NRN NM.

ON SATURDAY THE NAM SUGGESTS THE SFC FRONT WILL BE ACROSS SRN KS.
HOWEVER MOISTURE WILL CONTINUE TO POOL NORTH OF THE FRONT ACROSS
SWRN NEB AND THE PANHANDLE. THE NAM IS IGNITING ANOTHER MCS ACROSS
WRN NEB WHICH WILL TRACK E-SE ALONG THE AXIS OF INSTABILITY NORTH OF
THE FRONT...THRU SW NEB. TEMPS ARE COOLER...70S NE TO 80S SW.

SUNDAY AND BEYOND...FCST FOLLOWS THE GFS AND HPC GUIDANCE. HPC
SUGGESTS THE FRONT WILL LIFT NORTH INTO NEB AND REMAIN STATIONARY
MONDAY-THURSDAY. HIGH LATITUDE BLOCKING WILL FORCE ADDITIONAL
CANADIAN HIGH PRESSURE SWD REINFORCING THE FRONT. IMPULSES EJECTING
OUT A PAC LONG WAVE TROF PRESUMABLY WOULD SUPPORT A SERIES OF MCSS.
THE FCST POPS USES THE GFS BUT IS LIMITED TO 30 PERCENT. TEMPS ARE A
BLEND OF THE MEX AND DGEX. THE FCST KEEPS THE FRONT ACROSS FAR SRN
NEB. NONE OF SURROUNDING OFFICES TO THE SOUTH IS BUYING 100F TEMPS
YET BUT THICKNESS FIELDS NORTH OF 580 DM SUGGEST VERY WARM AIR WILL
LIE SOUTH OF THE FRONT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 9 PM CDT THIS EVENING FOR SOUTHWEST
NEBRASKA.

&&

CDC
Hazardous weather outlook, Jun 8, 2:35 PM MDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
335 PM CDT THU JUN 8 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-091500-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
335 PM CDT THU JUN 8 2006 /235 PM MDT THU JUN 8 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS EVENING AND OVERNIGHT
ACROSS MOST OF WESTERN AND NORTH CENTRAL NEBRASKA WEST OF A LINE
FROM AINSWORTH TO EUSTIS. SOUTH OF HIGHWAY 2...ISOLATED
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS THROUGH
THIS EVENING WILL BE THE MAIN THREAT. ALONG AND NORTH OF HIGHWAY
2...ADDITIONAL LOW LEVEL MOISTURE AND A FAVORABLE SURFACE
ENVIRONMENT WILL ALLOW FOR THUNDERSTORMS THAT DO DEVELOP TO
PRODUCE SEVERE WIND AND HAIL. ISOLATED TORNADOES WILL BE POSSIBLE
IN THE STRONGEST STORMS IN THIS AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE WILL BE CHANCES FOR CONVECTION THROUGH WEDNESDAY AS AN
ACTIVE LATE SPRING PATTERN DEVELOPS. SEVERE WEATHER IS POSSIBLE ON
FRIDAY AND SATURDAY...WITH THE MODE DEPENDENT ON THE POSITION OF
THE SURFACE FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JMC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 4:08 PM MDTSevere Thunderstorm WarningLBFCherry37 min
Jun 9, 4:11 PM MDTSevere Thunderstorm WarningLBFSheridan49 min
Jun 9, 4:22 PM MDTSevere Thunderstorm WarningLBFCherry53 min
Jun 9, 4:47 PM MDTSevere Thunderstorm WarningLBFCherry28 min
Jun 9, 4:54 PM MDTSevere Thunderstorm WarningLBFSheridan37 min
Jun 9, 5:12 PM MDTSevere Thunderstorm WarningLBFCherry63 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.